MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 300-01-09
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): (b)(6), 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm, (b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm, (b)(6), 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm, (b)(6), 320-20-00 - eq reverse torque, (b)(6), 320-01-38 - equinoxe reverse 38mm.
 
Event or Problem Description
It was reported that this female patient's left shoulder was revised.Patient had loosening of the humeral implants after 6 years.Patient revised to exactech devices.Surgeon put a long stem and kept the glenoid plate.
 
Additional Manufacturer Narrative
H3: the revision reported was most likely the result of aseptic loosening of the humeral stem after 6 years of implantation as reported.However, this cannot be confirmed and possible contributions from user or patient-related conditions to the loosening cannot be determined due to limited clinical information.Abrasive wear was noted on the inferior edge of humeral liner appears consistent with impingement between the humeral liner and native glenoid bone but is unlikely to have been the reason for revision.Neither the returned humeral tray or other returned implants appear to have any indication of breakage as initially reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were corrected: b3: occurrence date unknown.Entered erroneously in the initial report: g3: 19-jun-2024.The revision reported was most likely the result of aseptic loosening of the humeral stem after 6 years of implantation as reported.However, this cannot be confirmed and possible contributions from user or patient-related conditions to the loosening cannot be determined due to limited clinical information.Abrasive wear was noted on the inferior edge of humeral liner appears consistent with impingement between the humeral liner and native glenoid bone but is unlikely to have been the reason for revision.Neither the returned humeral tray or other returned implants appear to have any indication of breakage as initially reported.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 9MM
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20086753
Report Number1038671-2024-03140
Device Sequence Number7580815
Product Code KWT
UDI-Device Identifier10885862079305
UDI-Public10885862079305
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300-01-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer11/05/2024
03/25/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date12/03/2024
03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale